Alert archive / Alabama / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 96, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 26, 2024, 3:46 PM CDT for Butler County, Conecuh County, Alabama. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2024, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 26, 2024, 4:12 PM CDT
- In force
- 26 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, AL, Conecuh County, AL
The radar
The Ft Rucker radar (KEOX), 129 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 246 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
791
WUUS54 KMOB 262046
SVRMOB
ALC013-035-262130-
/O.NEW.KMOB.SV.W.0096.240626T2046Z-240626T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
346 PM CDT Wed Jun 26 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Butler County in south central Alabama...
Central Conecuh County in south central Alabama...
* Until 430 PM CDT.
* At 346 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Evergreen to 6 miles west of
I65 And US 84, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Evergreen, McKenzie, and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3152 8669 3152 8670 3149 8670 3126 8679
3136 8721 3162 8710 3161 8664
TIME...MOT...LOC 2046Z 272DEG 14KT 3153 8704 3140 8711
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
931
WWUS54 KMOB 262112
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
412 PM CDT Wed Jun 26 2024
ALC013-035-262122-
/O.CAN.KMOB.SV.W.0096.000000T0000Z-240626T2130Z/
Butler AL-Conecuh AL-
412 PM CDT Wed Jun 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BUTLER AND
CENTRAL CONECUH COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3152 8669 3152 8670 3149 8670 3126 8679
3136 8721 3162 8710 3161 8664
TIME...MOT...LOC 2111Z 272DEG 14KT 3153 8693 3140 8700
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:07 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 26, 1:07 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
107 PM CDT Wed Jun 26 2024
...New AVIATION, NEAR TERM UPDATE...
.AVIATION...
(18Z TAFS)
Issued at 107 PM CDT Wed Jun 26 2024
VFR conditions are set to prevail through the afternoon, except
for some very localized MVFR ceilings and/or visibility reductions
and gusty winds in the vicinity of scattered SHRA/TSRA that will
continue to develop through the afternoon hours. Will continue to
monitor convective trends through the afternoon. Winds will mostly
be out of the west to southwest between 7-12 knots through the
afternoon. MVFR ceilings may develop into interior portions of
southeast MS and southwest/south central AL late tonight into
Thursday morning. Confidence was low enough to keep mention of
MVFR impacts out of the KMOB/KBFM/KJKA/KPNS TAF early Thursday
morning with this issuance. /21
&&
.NEAR TERM UPDATE...
Heat will be the primary concern going into this afternoon as
temperatures top out in the 90s with dewpoints in the 70s. We
expanded the Heat Advisory to include most of our CWA this
afternoon as maximum heat index values reach up to around 108
degrees. Confidence was a little lower in heat indices reaching
those values up around Butler/Crenshaw counties as some of the
latest guidance had dewpoints mixing a little lower into the upper
60s or near 70 this afternoon, keeping heat indices just below our
advisory thresholds.
Shortwave impulses translating over the area this afternoon ahead
of a deepening upper trough over the Ozarks/Tennessee Valley
regions will combine with ample deep layer moisture (precipitable
water values between 1.8-2.2 inches) to aid in the development of
scattered to locally numerous showers and thunderstorms this
afternoon into early this evening. CAPE values up to 3000-4000
J/KG along with some drier air aloft aiding in downdraft CAPE
values in excess of 1000 J/KG could allow for some of the stronger
cells that develop to produce strong wind gusts this afternoon.
Will keep an eye on radar trends for a few cells becoming capable
of producing strong to marginally severe gusts. Frequent
lightning strikes and locally heavy rainfall will also accompany
the stronger storms that develop. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>056-059-060-
261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 26, 3:35 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
335 PM CDT Wed Jun 26 2024
ALZ056-057-262115-
Conecuh AL-Butler AL-
335 PM CDT Wed Jun 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BUTLER AND CENTRAL
CONECUH COUNTIES THROUGH 415 PM CDT...
At 335 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of I65 And US 84, or 10 miles northwest of Evergreen,
moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3137 8683 3148 8717 3162 8714 3168 8678
TIME...MOT...LOC 2035Z 275DEG 11KT 3153 8709
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:20 AM CDT | Heat Advisory | MOB | Baldwin, Choctaw, Clarke, Conecuh, Covington, Escambia and 4 more | 17 hr |
| Jun 26, 3:35 PM CDT | Special Weather Statement | MOB | Conecuh | 40 min |
| Jun 26, 4:03 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| Jun 26, 4:21 PM CDT | Special Weather Statement | MOB | Conecuh | 39 min |
| Jun 26, 4:23 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| Jun 26, 4:32 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw | 43 min |
| Jun 26, 5:01 PM CDT | Areal Flood Advisory | MOB | Conecuh | 107 min |
| Jun 26, 5:14 PM CDT | Special Weather Statement | MOB | Crenshaw | 46 min |
| Jun 26, 6:03 PM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| Jun 26, 6:04 PM CDT | Special Marine Warning | MOB | 40 min | |
| Jun 26, 6:14 PM CDT | Special Weather Statement | MOB | Clarke | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.